MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 38CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 38CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 48407
Medical Device Problem Codes Break (1069); Device Or Device Fragments Location Unknown (2590)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received reported the patient had congenital hydrocephalus.According to the report, the patient was undergoing placement of a left ventriculoperitoneal shunt with laparoscopic placement of the peritoneal catheter when the issue occurred.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the back end of the passer broke off intraoperatively.The procedure was successfully completed using another product and there was no injury to the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
DISPOSABLE SUBCUTANEOUS CATHETER PASSER, 38CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6179165
Report Number2021898-2016-00474
Device Sequence Number993520
Product Code JXG
UDI-Device Identifier00643169466326
UDI-Public00643169466326
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K911382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue Number48407
Device Lot NumberE16643
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Not provided
06/20/2017
06/20/2017
Initial Report FDA Received Date12/15/2016
Supplement Report FDA Received Date04/28/2017
06/26/2017
09/28/2017
10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight45